MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TRIFOCAL IOL; LENS, MULTIFOCAL

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TRIFOCAL IOL; LENS, MULTIFOCAL
Model Number TFNT00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Fall (1848); Intraocular Pressure Increased (1937); Visual Impairment (2138)
Date of Event 05/19/2022
Type of Reportable Event Serious Injury
Event or Problem Description
An accountant reported that following an intraocular lens (iol) implant procedure, the patient experienced poor vision.The lens was explanted in a secondary procedure after 5 weeks of initial implantation.The clinical reason for the explant was myopic shift.Additional information was received stating on post of day 7 intraocular pressure (iop) was elevated at that visit to 33.He was started on beta blocker medication.At 2 weeks post op, iop was 23.At 5 weeks post op, he was having significant issues with visual functioning and had a fall with no serious harm.Iop was normal at 16.At this visit, physician made the decision to replace the lens.Patient is now seeing 20/20 with new lens and is happy with vision.
 
Additional Manufacturer Narrative
The lens was returned in a specimen cup.Solution was dried on the lens.Both haptics were bent in the distal area.The optic was cut into pieces, typical of insertion and removal.Power and resolution testing could not be conducted due to the extensive optic damage.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Qualified associated products were indicated.There have been no other complaints reported in the lot number.The product investigation could not identify a root cause for the reported complaint.Power and resolution testing could not be conducted due to the extensive optic damage.The power and resolution of each lens is 100% evaluated during the manufacturing process to determine acceptability per model and diopter.Information was provided that the 10.5 diopter, add power +2.2 & 3.2 lens model was replaced with a 09.5 diopter, add power +2.2 & 3.2 lens model.The exchange for a 1.0 lower diopter difference of the same lens model may suggest that the replacement lens was an improved choice for the patient's vision needs.No additional information has been provided at this time the manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ PANOPTIX TRIFOCAL IOL
Common Device Name
LENS, MULTIFOCAL
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key15051747
Report Number1119421-2022-01579
Device Sequence Number14827915
Product Code MFK
UDI-Device Identifier00380652414807
UDI-Public00380652414807
Combination Product (Y/N)N
Initial Reporter StateAK
Initial Reporter CountryUS
PMA/510(K) Number
P040020
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2024
Device Model NumberTFNT00
Device Catalogue NumberTFNT00U105
Device Lot Number12691915
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/12/2022
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/21/2022
Initial Report FDA Received Date07/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ISTENTS; MONARCH III CARTRIDGE D; MONARCH III INJECTOR; ORA; PROVISC
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR
Patient SexMale